Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Sep 4, 2006, 4:48 PM CDT for DeKalb County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2006, 4:48 PM CDT (21:48 UTC)
- Expired
- Sep 4, 2006, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County DeKalb County, IL
The radar
The Chicago radar (KLOT), 65 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:20 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 4, 3:20 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 320 PM CDT MON SEP 4 2006 .DISCUSSION... 320 PM CDT H5 LOW CONITNUES ON TRACK THIS AFTERNOON. DIRUNRAL HEATING HAS ENHANCED DEVELOPMENT OF SEVERAL THUNDERSTORMS IN NORTHWEST PORTION OF FORECAST AREA. SMALL HAIL AND HEAVY RAIN APPEAR TO BE THE MAIN TRHEAT FROM THESE STORMS AT THIS TIME. CENTER OF UPPER LOW WILL MOVE ACROSS FORECASTS AREA TUESDAY WITH SHOWERS LIKELY. EXPECT SYSTEM TO BE FAR ENOUGH EAST BY END OF DAY THAT PRECIP SHOULD END BETWEEN 00Z AND 06Z. UPPER FLOW THEN BEGINS TO BACK ALLOWS TEMPS TO WARM THE UPPER 70S BEFORE NEXT SYSTEM DROPS SOUTHEAST OUT OF CANADA LATE IN THE WEEK. FRONTAL SYSTEM WILL DEVELOP WITH UPPER TROUGH AND MOVE ACROSS FORECAST AREA LATE FRIDAY AND SATURDAY. && .AVIATION DISCUSSION FOR 18Z TAFS... 1230 PM CDT THE UPPER LOW OVER ERN IOWA WILL MOVE VERY SLOWLY EWD OVER THE NEXT SEVERAL HOURS. SKIES HAVE GONE BKN OVER NCNTRL IL...ALLOWING SOME SFC INSOLATION AND INCREASING LOW-LVL INSTABILITY. SCT SHRA AND ISOL TS HAVE ALREADY DVLPD JUST WEST OF RFD AND SHOULD CONTINUE TO DVLP EWD DURG THE AFTN HOURS. FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING HOURS...TS AS WELL AS CIGS WILL BE PROBLEMATIC. GIVEN THE SLOW EWD PROGRESSION OF THE UPR LOW...FEEL THAT TS ARE LIKELY TO AFFECT THE TAF SITES...BUT INDIVIDUAL CELLS SHUD BE SCT AND WL BE MOVING NWD AT ARND 20KT. SO...WILL GO WITH A TEMPO GROUP FOR TS TO TAKE INTO CONSIDERATION THE SPEED AND SCT NATURE OF THE CELLS. AFTER SUNSET...TS LIKELYHOOD SHOULD DECREASE AS THE MAIN SOURCE OF INSTABILITY IS THE COLD POOL ALOFT ASSOCIATED WITH THE UPPER LOW. WITH SFC COOLING AFTER SUNSET...THE DEEP LAYER INSTABILITY SHOULD DECREASE. TWD MORNING...VSBY WILL BECOME THE AREA OF CONCERN. WITH THE RAIN THAT OCCURRED LAST NIGHT AND ANY ADDITIONAL RAINFALL LATER TODAY...THE LOW LEVELS WILL REMAIN QUITE MOIST. WINDS ARE EXPECTED TO REMAIN VERY LIGHT DUE TO THE VERY WEAK PRESSURE GRADEINT AT THE SFC. SO AT THE VERY LEAST...MVFR VIS IS EXPECTED WITH FURTHER REDUCTIONS TO IFR POSSIBLE. BY LATE MORNING...FCST RH TIMESECTIONS ARE INDICATING THAT SKIES SHOULD GO SCT. THE REGION WILL SHIFT TO A MORE COLD ADVECTIVE PATTERN UNDER NLY WINDS AROUND THE BACK SIDE OF THE UPPER FLOW. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Sep 4, 4:30 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT MON SEP 4 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-050930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT MON SEP 4 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTH CENTRAL AND NORTHEASTERN ILLINOIS THROUGH AROUND 700 PM CDT. THE STORMS WILL GENERALLY REMAIN NORTH OF INTERSTATE 80...HOWEVER ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF INTERSTATE 80 NEAR THE ILLINOIS RIVER. THE GREATEST THREAT FROM THESE STORMS IS LARGE HAIL UP TO GOLF BALL SIZE...HOWEVER...FUNNEL CLOUDS HAVE BEEN OBSERVED THIS AFTERNOON AND ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE INTO FAR NORTHWESTERN INDIANA BY AROUND 700 PM CDT. THE STORMS SHOULD CONTINUE THROUGH AROUND 1000 PM CDT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THROUGH EARLY TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-050930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT MON SEP 4 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE OVER SOUTHERN LAKE MICHIGAN BY AROUND 700 PM CDT THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MAY BE SEVERE. THE PRIMARY THREAT IS HAIL... FREQUENT LIGHTNING AND WIND GUSTS TO 30 KNOTS. ISOLATED WATERSPOUTS ON THE SOUTHERN HALF OF LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY ISOLATED WATERSPOUTS ON THE SOUTHERN HALF OF LAKE MICHIGAN THROUGH TUESDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Sep 4, 3:38 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT MON SEP 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL ROCKFORD 42.27N 89.06W
09/04/2006 U0.88 INCH WINNEBAGO IL TRAINED SPOTTER
QUARTER INCH ACCUMULATION OF NICKEL SIZED HAIL ON THE
NORTHEAST SIDE OF ROCKFORD
&&
CGITROLocal storm report, Sep 4, 3:40 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
340 PM CDT MON SEP 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL ROCKFORD 42.27N 89.06W
09/04/2006 E0.75 INCH WINNEBAGO IL TRAINED SPOTTER
3/4 INCH HAIL ON THE NORTHEAST SIDE OF ROCKFORD
&&
CGITROThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:56 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 34 min |
| Sep 4, 3:19 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 56 min |
| Sep 4, 3:39 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 46 min |
| Sep 4, 3:47 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 43 min |
| Sep 4, 3:59 PM CDT | Tornado Warning | LOT | Ogle, Winnebago | 31 min |
| Sep 4, 4:00 PM CDT | Tornado Warning | LOT | Winnebago | 30 min |
| Sep 4, 4:12 PM CDT | Tornado Warning | LOT | DeKalb | 48 min |
| Sep 4, 4:19 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 41 min |
| Sep 4, 5:02 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.